Texas, 2023

Heat in Texas, September 4 to 6, 2023

September 4 to 6, 2023 · NWS BRO · 29 events in 10 counties and zones

The record breaking summer of 2023 just won't give up as high heat and humidity continued to impact the Rio Grande Valley and Deep South Texas in early September. Southerly flow enhanced by a weak upper trough embedded in the larger La Canicula ridge pushed high humidity into the region, surging heat index to or above 111 degrees for several hours each afternoon from the end of Labor Day through…

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

The record breaking summer of 2023 just won't give up as high heat and humidity continued to impact the Rio Grande Valley and Deep South Texas in early September. Southerly flow enhanced by a weak upper trough embedded in the larger La Canicula ridge pushed high humidity into the region, surging heat index to or above 111 degrees for several hours each afternoon from the end of Labor Day through the middle of that week.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 4, 7:39 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 4, 7:39 AM CST, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
839 AM CDT Mon Sep 4 2023

...New UPDATE...

.UPDATE...
Issued at 826 AM CDT Mon Sep 4 2023

Rare Long-term update...reduced POPs across the board especially
across the coastal waters as NBM continues to show unusually high
POPs with a very dry atmosphere progged by both the GFS/ECMWF.
04/00Z model POP guidance and WPC QPF forecast support lowering
rain chances significantly keeping very limited low pop coverage
over the 3 eastern counties and the adjacent coastal waters. Best
chance remains on Wednesday but even this day moisture depth is
limited in narrow 850-700mb layer. Subsidence from sub-tropical
500mb ridge over the region should overcome any minor forcing from
the weak sea-breeze. Otherwise, the main element of concern will
be the heat with temperatures running 4-10 degrees above normal
and heat indices between 105-114 degrees.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 405 AM CDT Mon Sep 4 2023

A mid/upper level low over north TX/OK will eject northeastward
today and eventually be ingested into the polar jet stream over the
Midwest Region overnight tonight into Tuesday morning. As this
occurs mid/upper-level ridging will build in and set up across much
of the southwestern US region and stretch over South Texas. As such,
moderate to strong subsidence and dry air between 700-300 mb will be
very tough to support precipitation over the next 36 to 48 hours. Hi-
res models have been persistent and keep the area dry, even with the
daily seabreeze anticipated each afternoon. Slightly better support
for convection will occur over the coastal waters next few days.

A building ridge aloft will keep unseasonably hot temperatures (for
early September) for the Rio Grande Valley and Deep South Texas.
Afternoon high temperatures will reach triple digits nearly
everywhere across inland locations. The same setup/temperatures will
be felt on Tuesday, as well. Overnight low temps will stay warm and
sultry, ranging from the upper 70s to lower 80s. In addition to the
hot ambient temperatures, boundary layer southeast flow will be more
dominant today and on Tuesday compared to this past weekend, and
thus surface dew points are expected to be several degrees higher.
As a result, a Heat Advisory has been issued for inland/coastal
Kenedy, inland/coastal Willacy, inland/coastal Cameron, all of
Brooks, Hidalgo, and Starr counties today between noon and 7 PM CDT
as afternoon heat indices climb between 111-115 degrees. Another
Heat Advisory may be needed on Tuesday.

&&

.LONG TERM...
(Tuesday Night through Sunday)
Issued at 405 AM CDT Mon Sep 4 2023

High pressure in the middle layers of the atmosphere will remain
the dominant feature over Deep South Texas and the Rio Grande
Valley during the period. This will ensure well above normal
daytime highs and overnight lows, and heat indices may be high
enough to warrant a Heat Advisory for inland portions of the BRO
CWFA on Wednesday.

Meanwhile, despite the presence of the mid-level ridge, enough
tropical moisture may exist to produce isolated convection for a
majority of the period. The best chance for showers/thunderstorms
will exist over the five easternmost counties, with Wednesday
representing the best opportunity for isolated to even scattered
convection over the entire region.

&&

.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Mon Sep 4 2023

Intermittent MVFR ceilings will be possible at HRL and BRO through
about 14-15z this morning and possibly again overnight tonight
into early Tuesday morning. The MVFR coverage and periodicity is
too low to include in the TAFs at this time. Otherwise, VFR is
expected to prevail at all three TAF sites through the forecast
period. Moderate to breezy S/SE winds this morning will transition
to SE/ESE by this afternoon and become gusty. Winds are expected
to gust between 25-30 knots through the early evening hours before
subsiding after sunset.

&&

.MARINE...
(Today through Tuesday)
Issued at 405 AM CDT Mon Sep 4 2023

Broad high pressure across the eastern Gulf of Mexico will
maintain light to moderate onshore flow through the short-term
period. The pressure gradient tightens and winds will become
enhanced over the Laguna Madre and nearshore Gulf waters this
afternoon, with SCEC conditions expected to develop. Otherwise,
wave heights on the Gulf will stay low to moderate (2 to 3 feet,
occasionally up to 4 feet) through the period. Convection chances
are expected to increase this morning and then slowly diminish
later this afternoon and evening as the subsidence from the
seabreeze increases its influence. Precipitation chances return
Tuesday morning and continue into the afternoon hours.

(Tuesday Night through Sunday)
A modest pressure gradient will prevail over the western Gulf of
Mexico through the period. This will produce light to moderate
winds and low to moderate seas along the Lower Texas Coast. Small
Craft Exercise Caution and Small Craft Advisory are not likely to
be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE            101  82 100  82 /  10  10  10  10
HARLINGEN              101  79 100  78 /  10   0  10  10
MCALLEN                103  80 103  80 /   0   0  10  10
RIO GRANDE CITY        105  80 105  78 /   0   0   0  10
SOUTH PADRE ISLAND      91  83  91  83 /  10  10  10  40
BAYVIEW/PORT ISABEL     98  80  97  79 /  10  10  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from noon today to 7 PM CDT this evening for
     TXZ250>255-351-353>355.

GM...None.
&&

SHORT TERM...67-Mejia
LONG TERM....66-Tomaselli
AVIATION...59-GB
Hazardous weather outlook, Sep 4, 2:46 AM CST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
346 AM CDT Mon Sep 4 2023

TXZ248>255-351-353>355-451-454-455-051100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
346 AM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect for Cameron, Willacy, Kenedy, Brooks,
Hidalgo, and Starr counties from noon until 7 PM CDT.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat index values of 105 to 110 degrees are expected during the
afternoon hours of the period. A Heat Advisory for portions of
Deep South Texas and the Rio Grande Valley cannot be ruled out for
Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-051100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
346 AM CDT Mon Sep 4 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 heat. Local standard time, as filed.

Heat, Cameron

When
September 4, 9:12 AM CST to 3:53 PM CST
Where
Cameron forecast zone
Reported by
ASOS
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

The Harlingen-Valley International Airport ASOS reported a heat index of 111 by 1:52 PM CDT, with 111 or higher values persisting until approximately 4:52 PM CDT on September 4th. The Brownsville-South Padre International ASOS reported a heat index of 111 by 10:12 AM CDT, with 111 or higher values persisting until approximately 4:53 PM CDT.

Heat, Coastal Cameron

When
September 4, 10:53 AM CST to 3:53 PM CST
Where
Coastal Cameron forecast zone
Reported by
ASOS
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 11:53 AM CDT, with 111 or higher values persisting until approximately 4:53 PM CDT on September 4th.

Heat, Willacy

When
September 4, 10:53 AM CST to 3:53 PM CST
Where
Willacy forecast zone
Reported by
ASOS
Coordinates
26.477, -97.592 (the zone’s center; the record gives no point)

By proxy with nearby ASOS, AWOS, and Texas Water Development Board Mesonet sites, it is realistic to interpolate heat index values between 111 and 115 degrees across inland Willacy County during the afternoon of September 4th. Slightly lower values are common here compared with locations in Kenedy/Brooks and Cameron, due to the populated areas being in a zone of slightly lower, but still dangerous, high temperatures.

Heat, Coastal Willacy

When
September 4, 10:53 AM CST to 3:53 PM CST
Where
Coastal Willacy forecast zone
Reported by
ASOS
Coordinates
26.477, -97.592 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 11:53 AM CDT, with 111 or higher values persisting until approximately 4:53 PM CDT on September 4th. By proxy, it can be inferred that Coastal Willacy County also received five hours of heat index of 111 or higher.

Heat, Coastal Kenedy

When
September 4, 10:53 AM CST to 3:53 PM CST
Where
Coastal Kenedy forecast zone
Reported by
ASOS
Coordinates
26.928, -97.636 (the zone’s center; the record gives no point)

The Texas Water Development Board Mesonet site in Sarita (TW100) in northern Kenedy County recorded heat indices reaching or exceeding 111 degrees between 11:56 AM CDT and 5:56 PM CDT the afternoon of September 4th. By proxy, it can be inferred that Coastal kenedy County also received five hours of heat index of 111 or higher during the same time window.

Heat, Inland Kenedy County

When
September 4, 10:56 AM CST to 4:56 PM CST
Where
Inland Kenedy County forecast zone
Reported by
Mesonet
Coordinates
26.928, -97.636 (the zone’s center; the record gives no point)

The Texas Water Development Board Mesonet site in Sarita (TW100) in northern Kenedy County recorded heat indices reaching or exceeding 111 degrees between 11:56 AM CDT and 5:56 PM CDT the afternoon of September 4th.

Heat, Starr

When
September 4, 1:00 PM CST to 5:00 PM CST
Where
Starr forecast zone
Reported by
RAWS
Coordinates
26.562, -98.738 (the zone’s center; the record gives no point)

The Falcon Lake RAWS location, 28 miles northwest of Roma, reported several hours of heat index between 111 and 115 degrees. The Texas Water Development Board mesonet site at Rancho Los Comitas in far northern Starr County reported peak heat index between 106 and 108 during the same period. By proxy, it is assumed that populated Starr County locations along the Rio Grande fell somewhere in between for several hours, ranging from 111 to 113.

Heat, Southern Hidalgo County

When
September 4, 1:35 PM CST to 3:53 PM CST
Where
Southern Hidalgo County forecast zone
Reported by
ASOS
Coordinates
26.397, -98.181 (the zone’s center; the record gives no point)

The McAllen-Miller International Airport ASOS station (KMFE) recorded heat indices reaching or exceeding 111 degrees between 3:53PM CDT and 4:53PM CDT the afternoon of September 4th. The South Texas International Airport AWOS station (KEBG) recorded heat indices reaching or exceeding 111 degrees between 2:35PM CDT and 4:35PM CDT the afternoon of September 4th.

Heat, Northern Hidalgo County

When
September 4, 1:35 PM CST to 3:53 PM CST
Where
Northern Hidalgo County forecast zone
Reported by
ASOS
Coordinates
26.397, -98.181 (the zone’s center; the record gives no point)

It is reasonable to infer that Northern Hidalgo County reached Heat criteria due to readings at the McAllen-Miller International Airport, South Texas International Airport, and Brooks County Airport, all of which reached criteria on September 4th.

Heat, Cameron

When
September 5, 11:53 AM CST to 12:53 PM CST
Where
Cameron forecast zone
Reported by
ASOS
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

The Brownsville-South Padre International ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 1:53 PM CDT.

Heat, Coastal Cameron

When
September 5, 11:53 AM CST to 2:53 PM CST
Where
Coastal Cameron forecast zone
Reported by
ASOS
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 3:53 PM CDT on September 5th.

Heat, Willacy

When
September 5, 11:53 AM CST to 12:53 PM CST
Where
Willacy forecast zone
Reported by
ASOS
Coordinates
26.477, -97.592 (the zone’s center; the record gives no point)

By proxy with nearby ASOS, AWOS, and Texas Water Development Board Mesonet sites, it is realistic to interpolate heat index values between 111 and 115 degrees across inland Willacy County during the afternoon of September 5th. Slightly lower values are common here compared with locations in Kenedy/Brooks and Cameron, due to the populated areas being in a zone of slightly lower, but still dangerous, high temperatures.

Heat, Coastal Willacy

When
September 5, 11:53 AM CST to 2:53 PM CST
Where
Coastal Willacy forecast zone
Reported by
ASOS
Coordinates
26.477, -97.592 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 3:53 PM CDT on September 5th. By proxy, and interpolating among observations across the Texas Coastal Plains, it can be inferred that Coastal Willacy had similar conditions.

Heat, Coastal Kenedy

When
September 5, 11:53 AM CST to 2:53 PM CST
Where
Coastal Kenedy forecast zone
Reported by
ASOS
Coordinates
26.928, -97.636 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 3:53 PM CDT on September 5th. At Kingsville Naval Air Station (Kleberg County), interpolating down from the typically higher values and accounting for slightly lower temperatures but higher humidity near Laguna Madre, it can be inferred that Coastal Kenedy had 111 or higher heat index during this period.

Heat, Starr

When
September 5, 12:00 PM CST to 5:00 PM CST
Where
Starr forecast zone
Reported by
RAWS
Coordinates
26.562, -98.738 (the zone’s center; the record gives no point)

The Falcon Lake RAWS location, 28 miles northwest of Roma, reported several hours of heat index between 111 and 116 degrees. The Texas Water Development Board mesonet site at Rancho Los Comitas in far northern Starr County reported peak heat index between 106 and 109 during the same period. By proxy, it is assumed that populated Starr County locations along the Rio Grande fell somewhere in between for several hours, ranging from 111 to 113.

Heat, Southern Hidalgo County

When
September 5, 12:53 PM CST to 2:55 PM CST
Where
Southern Hidalgo County forecast zone
Reported by
ASOS
Coordinates
26.397, -98.181 (the zone’s center; the record gives no point)

The McAllen-Miller International Airport ASOS station (KMFE) recorded heat indices reaching or exceeding 111 degrees between 1:53PM CDT and 2:53PM CDT the afternoon of September 5th. The South Texas International Airport AWOS station (KEBG) recorded heat indices reaching or exceeding 111 degrees between 2:15PM CDT and 3:55PM CDT the afternoon of September 5th.

Heat, Northern Hidalgo County

When
September 5, 12:53 PM CST to 2:55 PM CST
Where
Northern Hidalgo County forecast zone
Reported by
ASOS
Coordinates
26.397, -98.181 (the zone’s center; the record gives no point)

It is reasonable to infer that Northern Hidalgo County reached Heat criteria due to readings at the McAllen-Miller International Airport, South Texas International Airport, and Brooks County Airport, all of which reached criteria on September 5th.

Heat, Inland Kenedy County

When
September 5, 1:00 PM CST to 4:00 PM CST
Where
Inland Kenedy County forecast zone
Reported by
AWOS
Coordinates
26.928, -97.636 (the zone’s center; the record gives no point)

The Brooks County Airport AWOS reported a heat index of 111 by 4:15 PM CDT, with 111 or higher values persisting until approximately 6:15 PM CDT on September 5th. Extrapolating from the typically high values at Kingsville Naval Air Station (Kleberg County) and accounting for east-southeast inflow bringing higher humidity in from the Gulf, it can be inferred that 3 hours of 111 or higher heat index values occurred across much of Inland Kenedy County, beginning a couple hours earlier (2 PM) and lasting through around 5 PM CDT.

Heat, Brooks

When
September 5, 3:15 PM CST to 5:15 PM CST
Where
Brooks forecast zone
Reported by
AWOS
Coordinates
27.032, -98.219 (the zone’s center; the record gives no point)

The Brooks County Airport AWOS reported a heat index of 111 by 4:15 PM CDT, with 111 or higher values persisting until approximately 6:15 PM CDT on September 5th.

Heat, Starr

When
September 6, 11:00 AM CST to 4:00 PM CST
Where
Starr forecast zone
Reported by
RAWS
Coordinates
26.562, -98.738 (the zone’s center; the record gives no point)

The Falcon Lake RAWS location, 28 miles northwest of Roma, reported several hours of heat index between 111 and 114 degrees. The Texas Water Development Board mesonet site at Rancho Los Comitas in far northern Starr County reported peak heat index between 106 and 109 during the same period. By proxy, it is assumed that populated Starr County locations along the Rio Grande fell somewhere in between for several hours, ranging from 111 to 113.

Heat, Cameron

When
September 6, 11:53 AM CST to 2:53 PM CST
Where
Cameron forecast zone
Reported by
ASOS
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

The Harlingen-Valley International Airport ASOS reported a heat index of 111 by 1:52 PM CDT, with 111 or higher values persisting until approximately 2:52 PM CDT on September 6th. The Brownsville-South Padre International ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 3:53 PM CDT.

Heat, Coastal Cameron

When
September 6, 11:53 AM CST to 3:53 PM CST
Where
Coastal Cameron forecast zone
Reported by
ASOS
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 4:53 PM CDT on September 6th.

Heat, Willacy

When
September 6, 11:53 AM CST to 2:53 PM CST
Where
Willacy forecast zone
Reported by
ASOS
Coordinates
26.477, -97.592 (the zone’s center; the record gives no point)

By proxy with nearby ASOS, AWOS, and Texas Water Development Board Mesonet sites, it is realistic to interpolate heat index values between 111 and 115 degrees across inland Willacy County during the afternoon of September 6th. Slightly lower values are common here compared with locations in Kenedy/Brooks and Cameron, due to the populated areas being in a zone of slightly lower, but still dangerous, high temperatures.

Heat, Coastal Willacy

When
September 6, 11:53 AM CST to 3:53 PM CST
Where
Coastal Willacy forecast zone
Reported by
ASOS
Coordinates
26.477, -97.592 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 4:53 PM CDT on September 6th. By proxy with this location, it can be inferred that Coastal Willacy County had similar conditions.

Heat, Southern Hidalgo County

When
September 6, 12:35 PM CST to 4:35 PM CST
Where
Southern Hidalgo County forecast zone
Reported by
ASOS
Coordinates
26.397, -98.181 (the zone’s center; the record gives no point)

The McAllen-Miller International Airport ASOS station (KMFE) recorded heat indices reaching or exceeding 111 degrees between 1:53PM CDT and 4:53PM CDT the afternoon of September 6th. The South Texas International Airport AWOS station (KEBG) recorded heat indices reaching or exceeding 111 degrees between 1:35PM CDT and 5:35PM CDT the afternoon of September 6th.

Heat, Northern Hidalgo County

When
September 6, 12:35 PM CST to 4:35 PM CST
Where
Northern Hidalgo County forecast zone
Reported by
ASOS
Coordinates
26.397, -98.181 (the zone’s center; the record gives no point)

It is reasonable to infer that Northern Hidalgo County reached Heat criteria due to readings at the McAllen-Miller International Airport, South Texas International Airport, and Brooks County Airport, all of which reached criteria on September 6th.

Heat, Coastal Kenedy

When
September 6, 1:30 PM CST to 4:30 PM CST
Where
Coastal Kenedy forecast zone
Reported by
ASOS
Coordinates
26.928, -97.636 (the zone’s center; the record gives no point)

The Cameron County Airport ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 4:53 PM CDT on September 6th. At Kingsville Naval Air Station (Kleberg), typically high heat index values near 117 degrees occurred from just before 3 pm until just before 5 PM CDT. By proxy with these location, and accounting for likely lower values still at or just above 111 degrees, it can be inferred that Coastal Kenedy County had similar conditions between 230 and 530 PM CDT.

Heat, Brooks

When
September 6, 1:35 PM CST to 3:35 PM CST
Where
Brooks forecast zone
Reported by
AWOS
Coordinates
27.032, -98.219 (the zone’s center; the record gives no point)

The Brooks County Airport AWOS reported a heat index of 111 by 2:35 PM CDT, with 111 or higher values persisting until approximately 4:35 PM CDT on September 6th.

Heat, Inland Kenedy County

When
September 6, 2:35 PM CST to 4:35 PM CST
Where
Inland Kenedy County forecast zone
Reported by
AWOS
Coordinates
26.928, -97.636 (the zone’s center; the record gives no point)

The Brooks County Airport AWOS reported a heat index of 111 by 2:35 PM CDT, with 111 or higher values persisting until approximately 4:35 PM CDT on September 6th. At the typically higher recording location at Kingsville Naval Air Station (which peaked just below 117 at 3:56 PM CDT), and farther south in Cameron County, it can be inferred that up to three hours of heat index of 111 or higher occurred across portions of Inland Kenedy County.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, September 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1118650, 1118645, 1118652, 1142703, 1142704, 1118648, 1118653, 1118644, 1118651, 1118657, 1118659, 1118666, 1142705, 1142708, 1118654, 1118662, 1118664, 1142706, 1118643, 1118655, 1118658, 1118660, 1118667, 1142709, 1118663, 1118665, 1142711, 1118661, 1142717.